Flood, Franklin
- When
- March 27, 3:56 AM EST to 5:56 AM EST
- Where
- Franklin County, 0.52 mi W of South Columbus to 0.74 mi W of South Columbus
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.920, -83.010
High water was reported on I-71.
A slow moving cold front moved through the Great Lakes region on the 26th and 27th, accompanied by showers and thunderstorms. Some storms produced heavy rainfall, resulting in instances of flooding and high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A slow moving cold front moved through the Great Lakes region on the 26th and 27th, accompanied by showers and thunderstorms. Some storms produced heavy rainfall, resulting in instances of flooding and high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 27, 1:38 AM EST, 2 hours 18 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Wilmington OH 238 AM EDT Fri Mar 27 2026 .WHAT HAS CHANGED... Decreased severe threat overnight. && .KEY MESSAGES... 1) Rain and transition to cooler temperatures. 2) Active weather pattern for next week. && .DISCUSSION... KEY MESSAGE 1) Rain and transition to cooler temperatures. While gusty winds will still be possible overnight, the severe threat has decreased and therefore removed the severe weather potential from the HWO. There will still be the chance for some moderate to heavy rain at times through the remainder of the overnight and therefore kept a localized flooding mention in the HWO for now. Cooler air is working into the area. Low temperatures by morning are expected to be in the 30s and 40s. Highs on Friday will be much cooler than yesterday with highs in the 40s and low 50s. Friday night is expected to be the coolest night with lows in the 20s. KEY MESSAGE 2) Active weather pattern for next week. An active weather pattern will be in place for next week with daily precipitation chances in place for Monday through Friday. Precipitation will be more scattered in nature for Monday and Tuesday. A frontal boundary will work through on Wednesday. Another system will start to work up into the region Thursday night into Friday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Showers and a few thunderstorms were affecting the northern half of the forecast area (generally north of KILN) at TAF issuance, with mostly IFR and low end MVFR conditions. This large area of precipitation stretching from MO to NY will continue to slowly shift south. The precipitation is associated with a southward moving cold front which is starting to progress into KY. Winds shift from southwest to north with frontal passage, and are gusting 20-30 kts in most places. As precipitation makes its way south, so should the MVFR and IFR conditions very early in the period. This regime then persists into the day Friday. Improvement back to VFR conditions is expected during the late morning and afternoon on Friday, with the gustiness of the winds also easing. OUTLOOK...The next threat of inclement weather is on Monday and lasting into the week, with showers and thunderstorms possible at times. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && DISCUSSION... AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 222 AM EDT Fri Mar 27 2026 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 280630- Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking- 222 AM EDT Fri Mar 27 2026 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Rain will be heavy at times this morning leading to the potential for high water and localized flooding concerns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>082-088-280630- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 222 AM EDT Fri Mar 27 2026 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
1124 PM EDT Thu Mar 26 2026
OHZ046-055-056-064-065-270415-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-Pickaway OH-
1124 PM EDT Thu Mar 26 2026
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FRANKLIN, FAIRFIELD,
NORTHEASTERN PICKAWAY, SOUTHEASTERN DELAWARE AND LICKING COUNTIES
THROUGH 1215 AM EDT
...
At 1124 PM EDT, strong thunderstorms were located along a line
extending from near Mount Vernon to near Johnstown to 6 miles
southeast of Jefferson, moving southeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Newark, Lancaster, Westerville, Reynoldsburg, Grove City,
Upper Arlington, Gahanna, Hilliard, Pickerington, Worthington,
Circleville, Bexley, Heath, Granville, Pataskala, Canal Winchester,
Groveport, Johnstown, and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3992 8224 3992 8247
3984 8247 3983 8240 3967 8237 3966 8237
3966 8249 3960 8250 3961 8261 3957 8263
3957 8273 3953 8274 3980 8325 3995 8323
4028 8272 4027 8248 4024 8247 4023 8218
TIME...MOT...LOC 0324Z 295DEG 53KT 4037 8256 4016 8275 3986 8325
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SefcovicPreliminary Local Storm Report
National Weather Service Wilmington OH
1125 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Tstm Wnd Dmg 2 NW Wayne Lakes 40.04N 84.69W
03/26/2026 Darke OH 911 Call Center
Barn blown down on Byrket Road. Time
estimated from RADAR.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1131 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 1 SSW Magnetic Springs 40.34N 83.27W
03/26/2026 Union OH 911 Call Center
Lines down on 347 and Jackson. Time
estimated from RADAR.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1133 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 5 N Richwood 40.50N 83.31W
03/26/2026 Union OH 911 Call Center
Utility pole down on 12000 Sanders Road.
Time estimated from RADAR.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1134 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Tstm Wnd Dmg 3 WNW Richwood 40.45N 83.35W
03/26/2026 Union OH Public
Poles down on Boundary Road. Time estimated
from RADAR.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1151 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Tstm Wnd Gst 3 NNE Washington Court 39.57N 83.42W
03/26/2026 M49 MPH Fayette OH AWOS
AWOS station KI23 Fayette County Airport.
&&The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
High water was reported on I-71.
High water was reported over State Route 315 northbound to the East North Broadway exit ramp.
High water was reported near Little Turtle Way and State Route 161.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319803, 1319804, 1319805.